Hail, Ada
- When
- April 27, 5:10 PM MST to 5:15 PM MST
- Where
- Ada County, 7 mi S of (Boi)gowen Fld Boise
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.467, -116.217
Thunderstorm behind a cold front
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Apr 27, 3:00 PM MST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 400 PM MDT WED APR 27 2005 .SHORT TERM...FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON TONIGHT THROUGH SATURDAY. DIGGING UPPER LEVEL S/WV TROUGH OVER NORTHERN ID/ NORTHWEST MT AT 21Z IS SUPPLYING AMPLE DYNAMICS TO VERY UNSTABLE/ MOIST AIR MASS OVER CWFA FOR SCATTERED SHOWERS/THUNDERSTORMS THROUGH THIS EVENING. WINDS ALOFT OVER CWFA VERY LIGHT/VARIABLE FOR MAINLY PULSE-TYPE THUNDERSTORMS WHICH AFTERNOON RADAR OBS VERIFY. AVAILABLE SPOTTER REPORTS ONLY INDICATING SHOWERS WITH LITTLE WIND/NO HAIL. LACK OF VERTICAL SHEAR WOULD SUPPORT LACK OF HAIL REPORTS. NORTHERN S/WV CONTINUES TO DIG SOUTH OVER CWFA TONIGHT PUSHING DEEP MOISTURE AND UNSTABLE AIR MASS SOUTH TO NV BORDER ZONES TONIGHT WHILE SOME DRIER AIR MOVES INTO NORTHERN ZONES LATE TONIGHT. RE-ENFORCING S/WV OVER CENTRAL ALBERTA AT 21Z NOT WELL HANDLED BY MODELS AND APPEARS STRONGER ON SATELLITE PIXS. S/WV DROPS OVER REGION THU KEEPING LOW POPS IN NORTHERN MOUNTAIN ZONES WHILE REST OF CWFA SLOWLY DRIES. AS TONIGHTS S/WV AND ASSOCIATED SURFACE LOW PRESSURE CENTER MOVES EAST OF THE REGION THU STRONG PRESSURE GRADIENT AND LOW LEVEL WESTERLY WINDS SPREADS ACROSS CWFA FOR INCREASED WINDS THU. THU MAX TEMPS 10-15 DEGREES COOLER NORTHERN ZONES 5-10 DEGREES COOLER SOUTHERN ZONES. SPLIT FLOW ALOFT REMAINS OVER CWFA THU NIGHT/FRI WITH WEAK S/WV TROUGH APPROACHING WEST COAST SPREADING CLOUDS/MOISTURE OVER SOUTHEAST ORE ZONES THEN OVER SOUTHWEST ID ZONES FRI NIGHT/SAT. SYSTEM POORLY DEFINED AND MOISTURE LIMITED FOR ONLY LOW POPS AT BEST AND MAINLY NORTHERN ZONES. TEMPS CONTINUE TO COOL 2-7 DEGREES THROUGH SAT AND WILL BE BELOW NORMAL. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY. MODELS ARE STILL HAVING TROUBLE WITH THE WEATHER PATTERN BUT NOT AS VARIABLE AS A WEEK AGO. MODELS HINTING AT A LONG WAVE TROUGH ALONG THE EAST COAST AND ANOTHER ONE ALONG 140W WITH A LONG WAVE RIDGE OVER THE WESTERN SECTION OF THE COUNTRY. ALL MODELS ARE TRYING TO BREAK WEAK SHORTWAVE THROUGH THE RIDGE AND BRING POPS TO THE FORECAST AREA BUT THINKING IS THAT THESE SHORTWAVES WILL PROBABLY WEAKEN AS THEY MOVE THROUGH THE RIDE AND BRING SOME CLOUDS TO THE AREA BUT DO NOT EXPECT MUCH IN THE WAY OF PRECIPITATION. ALSO SEEMS LIKE THESE WAVES MAY SPLIT AND GO AROUND THE FORECAST AREA. HAVE BACKED OFF ON THE POPS FROM THE PREVIOUS FORECAST WITH THE BEST CHANCE OF PRECIP ON SUNDAY AND MONDAY AND DECREASING POPS TUESDAY AND WEDNESDAY. BY WEDNESDAY IF CURRENT FORECAST HOLDS FORECAST LOOKS DRY FOR SOUTHWEST IDAHO BUT WILL LEAVE SLIGHT CHANCE POPS OVER OREGON ZONES. TEMPERATURES WILL BE A FEW DEGREES BELOW NORMAL ON SUNDAY AND THEN WARM TO A FEW DEGREES ABOVE NORMAL BY WEDNESDAY. && AVIATION...PREDOMINANT VFR CONDITIONS TONIGHT AND WEDNESDAY EXCEPT FOR AREAS OF MVFR/IFR CONDITIONS IN CEILINGS AND VISIBILITY NEAR THE COLD FRONT. SFC COLD FRONT AT 20Z WAS NEARLY STATIONARY FROM A KPDT-KMYL-KSUN-KPIH LINE. THIS FRONT WILL MOVE SLOWLY SOUTHWEST THIS EVENING AND WILL BECOME STATIONARY ALONG THE IDAHO/NEVADA BORDER BY 09Z. AIRMASS MOIST AND UNSTABLE THIS AFTERNOON AND THIS EVENING WITH SCATTERED SHOWERS AND THUNDERSTORMS ESPECIALLY NEAR THE COLD FRONT. CLEARING SKIES FROM THE NORTH TONIGHT WITH CLEAR SKIES OVER THE WEST CENTRAL AND BOISE MOUNTAINS AFTER MIDNIGHT AND ON WEDNESDAY. CLEARING SKIES ALONG THE SNAKE RIVER PLANE TONIGHT WITH LINGERING CLOUDS AND SHOWERS ALONG THE NEVADA BORDER WITH LOCAL MVFR/IFR CONDITIONS. && .BOI WATCHES/WARNINGS/ADVISORIES... .ID...NONE. .OR...NONE. WEATHER.GOV/BOISE SHORT TERM..........KP LONG TERM/AVIATION..JA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 620 AM MDT WED APR 27 2005 IDZ011>016-028>030-ORZ061>064-281200- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 520 AM PDT WED APR 27 2005 /620 AM MDT WED APR 27 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...SOUTHEAST OREGON AND NORTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
The Boise radar (KCBX), 3 km away, was scanning. The volume nearest the first event began at 00:09 UTC.
1 hail. Local standard time, as filed.
Thunderstorm behind a cold front
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2005Every state in 2005This day in weather historyWarnings in Idaho, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440036.